Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Is it drug use or something psychological

Were you or someone you know diagnosed bi polar as a teen?
Or with depression, etc?
What were the symptoms?
What caused the adults to seek out mental health services?

DD was hallucinating the other day ( i posted about it) I am wondering if the drug use is a symptom or the cause of the erratic behavior.


And yes, I know, call a pro, but its Sunday. I am looking for anecdotes not diagnosis.

 
Anonymous

Asked by Anonymous at 9:42 AM on Apr. 28, 2013 in Kids' Health

This question is closed.
Answers (11)
  • Involved and active parents have troubled children, too. Obviously the drug use is where you need to start, if it's bad enough that your daughter is having halucinations, and she had methadone in her system at the emergency room. The rehab counselors are well trained to spot psychiatric issues such as bipolar disorder or depression once the patient is no longer under the influence of the drugs and her natural behavior can be observed.
    Ballad

    Answer by Ballad at 11:01 AM on Apr. 28, 2013

  • Obviously the hallucinations is a symptom of drug use. Erratic behavior however is not. Likely the drug use was a result of the erratic behavior(trying to find an escape) and you need to get the kid into professional counseling etc. as well as learn to be a more involved and active parent.
    KristiS11384

    Answer by KristiS11384 at 10:48 AM on Apr. 28, 2013

  • The rehab people see self-medication all the time and will know how to figure out the real issues once the drugs are out of your daughter's system.
    Ballad

    Answer by Ballad at 11:13 AM on Apr. 28, 2013

  • The most obvious answer is usually the right one (drugs). You can go to the Drug Store & buy a drug testing kit & test her yourself.
    ILovemyPaulie

    Answer by ILovemyPaulie at 11:07 AM on Apr. 28, 2013

  • Thanks ballad
    Shes always been a bit high strung. Its just that the highs and lows have become more extreme
    trying to decide if its an attempt at self medication

    Anonymous

    Comment by Anonymous (original poster) at 11:07 AM on Apr. 28, 2013

  • Paulie shes definitely using. I have the ER report.
    Anonymous

    Comment by Anonymous (original poster) at 11:09 AM on Apr. 28, 2013

  • I think the drugs can make it worse- but you need to get rid of those to find out what is REALLY going on
    charlotsomtimes

    Answer by charlotsomtimes at 11:12 AM on Apr. 28, 2013

  • Normally a person does not hullucinate while taking methadone but its possible I guess. I do know that I hallucinated because of my bipolar when it was really extreme(either really manic or really depressed) and I didn't have any drug use.

    She may very well have some type of chemical imbalance problem causing her mood swings or it could also be the drug use...or both. Only way to find out is get her off the drugs.
    tntmom1027

    Answer by tntmom1027 at 12:44 PM on Apr. 28, 2013

  • hugs

    virginiamama71

    Answer by virginiamama71 at 1:52 PM on Apr. 28, 2013

  • Bipolar is a chemical imbalance in the brain. Being caused by drug use? Not sure. Sounds like your daughter needs a psych evaluation to know what's going on with her. They'll find drug use too.
    tyfry7496

    Answer by tyfry7496 at 10:23 PM on Apr. 28, 2013